Help please

Discussions about the diffuse thinning experienced by women, usually after menopause
Post Reply
MareeH
Posts: 2
Joined: Thu May 05, 2016 7:27 am

Help please

Post by MareeH »

Hi, i am really strugglingwith hair loss, i am 52 years of age, female, past menopause, my hair is constantly falling out and the interesting thing i find, is that it is all the same length, i have a short bob haircut, so the layers are long on top, but the hair falling out is always 7 cm long, this is occuring from the top of the head and around the sides i have noticed for about the last year that this has been happening., i have a good diet,i tend to try to steer clear of processed foods and eat more wholesome foods i am very aware of what i eat, i dont eat red meat with every meal, i have a smoothie for breakfast which consists of banana, avocado, blueberries and spinach with spirulina in it, i take cod liver oil daily,. I am at a loss as to what i can do? I am not over weight, i am active, i take a blood pressure medication called Lostartin 50mg, which i have been on the same doseage for 5 years, any assistance in helping me to understand why the hair is falling out at this length and what i can do to help would be greatly appreciated. I havent had any testing done.
Tom Hagerty
Site Admin
Posts: 629
Joined: Mon Dec 06, 2010 9:21 am

Re: Help please

Post by Tom Hagerty »

You mentioned taking the blood pressure drug Lostartin. Do you mean Losartan? If so, read this informative thread on the website Drugs.com. Some people, although only a small percentage, who have taken this drug have experienced the same kind of hair loss that you described.
MareeH
Posts: 2
Joined: Thu May 05, 2016 7:27 am

Re: Help please

Post by MareeH »

Oh dam Tom! That is rather alarming! From what I understand, Losartan (yes you are correct) is a better blood pressure medication to be on than some of the others, I shall speak to my Doctor about this, I did not think it could be the medication! Is there anything else I can do
Tom Hagerty
Site Admin
Posts: 629
Joined: Mon Dec 06, 2010 9:21 am

Re: Help please

Post by Tom Hagerty »

Rational exercise programs plus good nutrition can often stabilize blood pressure. I know this to be true because I've seen it in many people. This sounds like "alternative medicine" but that doesn't make it less real.

The job that doctors have is to prescribe the proper medication for the illness they diagnose. This usually helps a patient but not always, especially when the load of pills becomes almost overwhelming. (I know older people who take twenty medications each day.) You often as an individual have to take some responsibility for your own health after doing a lot of research. Just depending on the expertise of an overly busy doctor might not be the best solution for your problem. Did you hear the news yesterday? Medical error is the third largest cause of death in the United States.
Attachments
Mostly good treatment
Mostly good treatment
Doctor at work.jpg (5.26 KiB) Viewed 13487 times
daveyreh
Posts: 104
Joined: Sat Sep 26, 2015 11:02 am

Re: Help please

Post by daveyreh »

Haha, Tom has tangible skepticism toward our medical establishment, and I work in it and have that viewpoint for days. Its funny that we have the word "medicine" and then "drugs". "Drugs" sounds way more vile. I think if you are doing the scalp exercises or are concerned about holistic body health, homeostasis, or total body balance that is naturally derived (where the body works optimally on its own with only food and beverage to provide what is needed to survive), then you will come to the conclusion that you don't want your blood vessels messed around with at all.

I always get a little too long-winded. All I'm trying to say is that losartan, or any drug, is the opposite of nutritious food: its a controlled, ideally non-lethal, poison. It doesn't make you "healthier" and, at best, only prevents further damage. Or statistically reduces the chances of death.

I'm not sure why I'm in the female hair loss side being a guy here, but I can imagine hairloss for gals can be quite a conundrum being that the extent to which males bald isn't quite as pronounced, but can be just as painful I'm sure. I say this and I work with women who, even in their 20's, appear to have some crown thinning and even top of of hair thinning which just seems unfair, but quizzical too. One of these women is like 23, and claims to have high blood pressure and comes to my desk around once a month to see if I have some tylenol because she has a headache.[quote="Tom Hagerty"]Rational exercise programs plus good nutrition can often stabilize blood pressure. I know this to be true because I've seen it in many people. This sounds like "alternative medicine" but that doesn't make it less real.

In the folks I serve who are under say 55 years old, I'd say that 75% of them are unnecessarily on the gamut of diuretics, blood pressure, diabetes and anti-depressants after I get to know them as fellow human beings based on what I know about their lifestyle and diet. But perhaps I'm wrong. I know in my case it takes crazy dedication to push back at the Popular American Lifestyle of donuts, coffee, stress, sedentarianism, etc. EVERY DAY by consciously staying mobile and an extremist regarding diet.

I'm a pharmacist, and I agree with Tom about doctors. They are overworked, busy and are only human...and might prescribe you a poison based on a 15 minute interview and one example of a blood pressure analysis. Prescribing this poison to you with so little information is surprisingly what protects them from malpractice, crazily enough.

Sorry to focus so hard on the losartan part of the post, I just feel that medication taking and chemical approaches to hair loss and health in general is fascinating in how widely accepted it is as a "fix" in America, and it so isn't. We take for granted the role of truly holistic health as the true pursuit for the beauty and well-being we all desire, but have the ideas of chemicals shoved down our throat day and night. It takes a lot of perseverance and suspension of belief in allopathy to learn a different personal route to well being.
Post Reply